Jump to content



Photo

Starting Taper Today Due To Restless Leg Syndrome, Insomnia, Etc


  • Please log in to reply
6 replies to this topic

#1 LisaLisa

LisaLisa

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 31 March 2020 - 09:09 AM

Hello all! I've been on 30mg daily for a couple of years. I never reported anxiety or depression, but I asked my former nurse practitioner if I might need hormone replacement therapy. I was 51, starting perimenopause, having night sweats, racing thoughts at night causing insomnia, low mood in morning. She checked hormones and said they were dropping but not low enough to warrant hormone replacement. She recomended Cymbalta and said very safe. It helped me sleep better and I no longer had racing thoughts at night or low mood in morning (doom/gloom/hopeless feeling).

But at some point I started getting restless leg syndrome. I researched this and thought it must be due to some arthritis I have. I never thought any connection to Cymbalta. The RLS has recently gotten much worse. Keeps me up until 4am sometimes. Exercise helped before but in the last month nothing seems to help. I get fitful broken sleep each night, which makes all around quality of life worse.

While laying awake, I researched if Cymbalta might be causing RLS and BOOM ... I found a 2012 study proving it. Now I want off Cymbalta even though everything I've read is so scary. I really didn't have big problems before cymbalta, just some dropping hormone levels, but now I'm afraid of creating new problems. I must get off Cymbalta because RLS is unbearable long term, and lack of sleep will only make life worse.

Has anyone here had RLS while taking Cymbalta? Did it resolve after going off Cymbalta? Has anyone had a doctor prescribe Cymbalta for perimenopause symptoms? Has anyone tapered off Cymbalta during perimenopause, and if so, what can I expect? Should I ask my doctor about hormone replacement instead to get back on track? Has anyone here had success with that?

Btw, I'm on 30 mg of Cymbalta daily and plan to take a third of beads out each day for two weeks, then another third for two more weeks, until off completely. Sound like a good plan?

Thank you for your advice!

#2 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,323 posts
  • LocationKent, UK

Posted 31 March 2020 - 09:28 AM

Hi Lisalisa and welcome...

 

I trust you are doing well in this period of global hysteria. 

 

You would be right about the RLS and Cymbalta. Whilst I didn't have any symptoms whilst ON it, I did during withdrawal. But you will find plenty of information on the site - and I would recommend you download the eBook from the site to;

 

https://www.cymbalta...tion-the-ebook/

 

If you go to the top right of the site you will see the search box. Write "restless legs" WITH  the quote marks (which finds a phrase) and you will return around 70 forum topics relevant to your situation.

 

Along with your symptoms is the most other important issue of how you tackle the withdrawal. As you will have noticed from the site, this is primarily what we do for our members - to ensure that they have a smooth a ride as possible when coming off the drug.

 

I expect a few other members will be along later today with their own greetings, but for now rest in the knowledge that you are certainly not the first to have suffered RLS as a result of Cymbalta. Have a look around and let us know how you get on and how we can best help you taper your dose.

 

Best wishes

 

IUN


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,547 posts
  • LocationMissouri

Posted 31 March 2020 - 12:24 PM

Welcome LisaLisa

 

I had it before, during and after Cymbalta but I also am on several other meds as well. My rls is not severe though. There are several members that have had rls while on Cymbalta and most saw a significant improvement after weaning off. It is surprising but most drs are unaware of the fact that taking Cymbalta frequently lowers hormone levels but yet they prescribe it anyway. Also be aware that many people who wean off Cymbalta go through a condition called Post SSRI Sexual Dysfunction (PSSD) where estrogen and/or testosterone drop way down. Most recover back to previous levels after being off for around 3 months.

 

Don't hesitate to ask us any questions or just post to complain about how you feel in having to deal with the withdrawal. We are here to help anyway we can.


#4 gail

gail

    Site Partners

  • Site Supporter
  • 6,016 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 31 March 2020 - 04:07 PM

Welcome LisaLisa,

A song from Cat Stevens, real good song. So sorry to hear that your doctor prescribed cymbalta instead of hormones. Should you want to stop it by tapering, the method is removing 2 beads or 3 the first day then 4-6-8 and so on.

It's a slow process, to prevent harsh withdrawal. Do you see benefits being on cymbalta?
Perimenopause can sure play havoc with your brain.

Come back any time you want, but please do not do one third and so on. Love!

#5 LisaLisa

LisaLisa

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 02 April 2020 - 09:26 AM

Thanks so much for your replies and advice. Yes, I did see benefits from Cymbalta - No more low mood in the morning and less racing/irrational fears/worries keeping me up at night. But, I don't like being on medication for long, and I think the symptoms I had were perimenopause related, not depression. Now that I know Cymbalta does more harm than good, I want off. I will follow your advice here to go slowly, a few beads at a time, even though I am eager to be Cymbalta free.

I will dig deep into the RLS posts on this site to find tips on how to relieve the symptoms. The last two nights, I slept better because I took one hydrocodone tablet from some that I had been prescribed after a root canal. I read online that hydrocodone was effective for RLS, and it proved true. I also drank an electrolyte sports drink which was another recommended tip. But self prescribing old drugs from my medicine cabinet feels wrong and desperate. Ultimately I'd like to be drug free, and then I can ask a good doc to test my hormones and go from there.

Thanks everyone, I'll let you know how the taper goes!

#6 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,547 posts
  • LocationMissouri

Posted 02 April 2020 - 11:00 AM

Lisa Lisa

 

There is a fair amount of information on the RLS in the ebook as well.


#7 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,323 posts
  • LocationKent, UK

Posted 02 April 2020 - 03:32 PM

Yes, replacing one drug with another can seem difficult, but remember it is means to an end, and is temporary.

 

As Hat said, there are lots of useful information in the eBook which will save you having to search the site. 

 

You will find that you want to remove yourself at the soonest opportunity, and that is natural to feel this way given the harm it has done for you, but more often than not, too quick to taper will end you up with more issues. But we are here to help you if you need support of any kind...





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users